Psycho-Babble Medication Thread 1093519

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

Wellbutrin Tired! No energy

Posted by Sheilac on December 14, 2016, at 14:10:51

At first I had anxiety on Wellbutrin SR 100mg. Finally, after about 2 weeks the depression lifted and the anxiety went away.

I stopped the Seroquel due to severe tight muscle pain. It was awful.

Then I started feeling a little depressed, so I went up to Wellbutrin SR 150mg. It helped with my depression, but I feel tired. I have ADD, so I was hoping for more energy and concentration.

Will this go away? I don't want to be tired on Wellbutrin. I'm not depressed, but it sucks to not be able to read a book. I need energy & focus. I had to stop taking the Adderall because it irritated my Interstital Cystits.

It's been about 5 days on Wellbutrin SR 150mg.

Any ideas?

 

Re: Wellbutrin Tired! No energy

Posted by Christ_empowered on December 14, 2016, at 15:32:47

In reply to Wellbutrin Tired! No energy, posted by Sheilac on December 14, 2016, at 14:10:51

have you ever tried ritalin or focalin? I think ritalin comes in all kinds of long acting formulations and focalin comes in an xr.

There are other amphetamine preparations you can try, too. Dexedrine and Evekeo, vyvanse.

There's also Provigil or NuVigil, if your insurance will cover them.

Rarely, doctors will use methamphetamine (Desoxyn). I think the appeal is that its more potent than the other amphetamines, so lower doses are used and there often aren't as many side effects.

There is (or was...) a transdermal stimulant patch. I think it was Ritalin. That seems like it might be a viable option.

There's also Emsam. That's a low dose MAOI that's applied as a transdermal patch. I don't know that it'd be great for the ADD/ADHD, but it is helpful in some forms of depression and can be stimulating.

 

Re: Wellbutrin Tired! No energy

Posted by rjlockhart37 on December 15, 2016, at 0:52:53

In reply to Wellbutrin Tired! No energy, posted by Sheilac on December 14, 2016, at 14:10:51

bupropion is a mild stimulant, but it's more classified as antidepressant, it does the same as methyphedniate(ritilin) and cocaine, but a much much lesser extent, it effects more norepinephrine than dopamine,some dopamine properties....it does help motivation but soemtimes ill drink caffeine and i get tired, or sleepy.....it don't know how to describe it, but bupropion could have a slowing effect, even thought its a stimulant-like antidepressant......but im thinking if you increase it more it can cause more anxiety, but the standard for wellbutrin in XL form (which I used to take) is 300mg daily, 100mg's released 3 times in the day

have you thought maybe a small benzo to add on that, sometimes like benzo can loosen you up and feel more content (lower doses) but that's up to your doctor

there's also a form wellbutrin that's called Aplenzin which is a diffrent delivery system than the XL form

 

Re: Wellbutrin Tired! No energy

Posted by rjlockhart37 on December 15, 2016, at 0:59:28

In reply to Wellbutrin Tired! No energy, posted by Sheilac on December 14, 2016, at 14:10:51

http://www.aplenzin.com/hcp/

174mg is equal to 150mg XL
348 is usally standard
522mg is higher dose, more like 450mg in XL form

 

Re: Wellbutrin Tired! No energy rjlockhart37

Posted by Sheilac on December 15, 2016, at 6:20:16

In reply to Re: Wellbutrin Tired! No energy, posted by rjlockhart37 on December 15, 2016, at 0:52:53

But Wellbutrin is making me tired. I was hoping it would give me more energy. I don't know if it's because I went up to 150mg? Maybe a lower dose would help? Maybe the tiredness of the 150mg will wear off?

 

Re: Wellbutrin Tired! No energy Sheilac

Posted by SLS on December 15, 2016, at 7:17:43

In reply to Wellbutrin Tired! No energy, posted by Sheilac on December 14, 2016, at 14:10:51

> At first I had anxiety on Wellbutrin SR 100mg. Finally, after about 2 weeks the depression lifted and the anxiety went away.
>
> I stopped the Seroquel due to severe tight muscle pain. It was awful.
>
> Then I started feeling a little depressed, so I went up to Wellbutrin SR 150mg. It helped with my depression, but I feel tired. I have ADD, so I was hoping for more energy and concentration.
>
> Will this go away? I don't want to be tired on Wellbutrin. I'm not depressed, but it sucks to not be able to read a book. I need energy & focus. I had to stop taking the Adderall because it irritated my Interstital Cystits.
>
> It's been about 5 days on Wellbutrin SR 150mg.
>
> Any ideas?

Yes.

Wait.


- Scott

 

Re: Wellbutrin Tired! No energy SLS

Posted by Sheilac on December 15, 2016, at 10:41:19

In reply to Re: Wellbutrin Tired! No energy Sheilac, posted by SLS on December 15, 2016, at 7:17:43

I had stopped taking 100mg of Seroquel. Do you think adding back a small dose, like 25mg, would give me a boost of serotonin and give me some energy?

 

Re: Wellbutrin Tired! No energy

Posted by baseball55 on December 15, 2016, at 17:59:18

In reply to Re: Wellbutrin Tired! No energy SLS, posted by Sheilac on December 15, 2016, at 10:41:19

> I had stopped taking 100mg of Seroquel. Do you think adding back a small dose, like 25mg, would give me a boost of serotonin and give me some energy?
>
>

Neither seroquel nor wellbutrin really affect serotonin levels. I agree with Scott. Wait. It's only been a few days. I had a paradoxical reaction to wellbutrin at first also - it made me very tired. But that went away after a week or so.

 

Re: Wellbutrin Tired! No energy Sheilac

Posted by phidippus on July 16, 2017, at 19:08:44

In reply to Re: Wellbutrin Tired! No energy SLS, posted by Sheilac on December 15, 2016, at 10:41:19

Dopamine acts as referee for the sleep/wake cycle. Too little dopamine and you can experience fatigue and too much can produce addictive behaviors and too much energy. I think you may need to increase dopamine, so I would actually increase your Wellbutrin, as it acts as dopamine reuptake inhibitor, increasing extracellular levels of dopamine.

Eric


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.